Alert archive / California / Wind Advisories in 2006
Wind Advisory 6, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 1, 2006, 6:15 PM PST. It took effect at Mar 1, 2006, 7:00 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2006, 6:15 PM PST (02:15 UTC)
- In effect from
- Mar 1, 2006, 7:00 PM PST
- Expired
- Mar 2, 2006, 2:08 AM PST
- In force
- 7 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
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
1 follow-up statement
000 WWUS76 KSTO 021008 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 208 AM PST THU MAR 2 2006 CAZ015-016-066-021115- /O.CAN.KSTO.WI.Y.0006.000000T0000Z-060303T1000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 208 AM PST THU MAR 2 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY AND EAST FOOTHILLS. THE FRONTAL BAND WHICH BROUGHT GUSTY WINDS TO THE NORTHERN SACRAMENTO VALLEY AND FOOTHILLS WEDNESDAY EVENING HAS MOVED INTO THE SIERRA NEVADA AND AS A RESULT...WINDS HAVE DECREASED. THEREFORE...THE WINDS ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 1, 2:45 PM PST, 3 hours 30 minutes earlier.
Area forecast discussion, Mar 1, 2:45 PM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 245 PM PST WED MAR 1 2006 .DISCUSSION... THE NEXT SHOT OF WINTER WEATHER IS BEARING DOWN ON NORTHERN CALIFORNIA THIS EVENING AND YET THERE REMAINS A FAIR AMOUNT OF UNCERTAINTY AS TO THE IMPACT IT WILL HAVE...PRIMARILY IN REGARD TO SNOWFALL AMOUNTS. PROJECTED QPF AMOUNTS AND TYPICAL SNOWFALL RATIOS YIELD ONE SET OF NUMBERS WHILE LOCAL EXPERTISE SUGGESTS A HIGHER RATIO AND THEREFORE HIGHER AMOUNTS. ADD TO THIS THE SUGGESTION THAT THE SECOND SHORTWAVE IS DIGGING FARTHER SOUTH AND IS PULLING ENERGY FROM THE FIRST WAVE SOUTHWARD...WHICH WOULD SUGGEST LOWER SNOWFALL AMOUNTS IN THE NORTHERN AREAS...AND THE RESULT IS A WIDER RANGE THAN USUAL OF FORECAST POSSIBILITIES. OF THE OPTIONS...WE ARE GOING WITH THE LOCAL EXPERTISE. THE COOLER AIRMASS WILL MORE EFFICIENTLY SQUEEZE THE MOISTURE OUT INTO HIGHER RATIOS AND EVEN WITH LOWERED QPFS THE RESULT WILL BE FLUFFIER SNOW AND THEREFORE HIGHER AMOUNTS. THE TIMING OF THE ONSET OF THIS FIRST WAVE REMAINS SIMILAR TO EARLIER FORECASTS...THOUGH...WITH THE BRUNT OF THE WEATHER REACHING THE COASTAL RANGE BY MID EVENING AND REACHING THE SIERRA NEVADA RANGE BY MIDNIGHT. AS MENTIONED EARLIER...THE SECOND SHORTWAVE IS DIGGING FARTHER TO THE SOUTH THAN PREVIOUSLY THOUGHT. IT NOW APPEARS THAT THE FIRST SHORTWAVE WILL LINGER LONGER ACROSS THE AREA WITH SHOWERY PRECIPITATION IN MANY AREAS BY LATE THURSDAY. THE SECOND WAVE WILL SHIFT TO THE SOUTH AND MAY STILL BRING HEAVY WEATHER TO THE CENTRAL AND SOUTHERN PORTIONS OF THE SIERRA NEVADA RANGE. HOWEVER...IT IS LESS LIKELY THAT A SECOND STRONG STORM WILL IMPACT THE NORTHERN AREAS. FOR ALL AREAS...THE WINDS LOOK TO BE NOT NEARLY AS STRONG AFTER THURSDAY MORNING AND MOST OF THE WEATHER IMPACTS WILL BE DUE TO SNOWFALL ALONE. MIXED INTO THIS PATTERN IS TWO MORE GOOD SHOTS AT THUNDERSTORM DEVELOPMENT. BOTH THURSDAY AND FRIDAY BRING A MODERATE AMOUNT OF INSTABILITY THROUGH THE AREA AND ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE CENTRAL VALLEY. IN THE LONGER RANGE...THE WET PATTERN CONTINUES INTO NEXT WEEK. ONCE THIS CURRENT LOW MOVES THROUGH LATE ON FRIDAY...THE SKIES CLEAR AGAIN FOR A DAY OR SO BEFORE THE NEXT SYSTEM DROPS IN. SATURDAY PLANS LOOK GOOD FOR NOW BUT BY LATE SUNDAY WE BEGIN AGAIN. && .AVIATION... VFR CONDITIONS LATE THIS AFTERNOON IN THE LOWER ELEVATIONS WITH AREAS OF MVFR CONDITIONS AND ISOLD IFR CONDITIONS WITH RAIN EARLY THIS EVENING...THEN SPREADING SOUTH ACROSS THE AREA BY 08Z AS THE FRONT MOVES INTO NORTHERN CALIFORNIA. SOUTHERLY WIND GUSTS UP TO 60 MPH ARE POSSIBLE OVER THE RIDGES AND UP TO 45 MPH IN THE VALLEY AND BAY AREA. SIERNEV MVFR CONDITIONS WILL BECOME WIDESPREAD IFR CONDITIONS BY 06Z WITH SNOW ABOVE 2000 FEET. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 7 PM THIS EVENING TO 2 PM PST FRIDAY FOR SHASTA LAKE AREA/NORTHERN SHASTA COUNTY...MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY. WINTER STORM WARNING FROM 10 PM THIS EVENING TO 2 PM PST FRIDAY FOR BURNEY BASIN/EASTERN SHASTA COUNTY...WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER STORM WARNING FROM 1 AM THURSDAY MORNING TO 2 PM PST FRIDAY FOR THE WEST SLOPE OF THE NORTHERN SIERRA NEVADA MOUNTAINS. WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 2 PM PST FRIDAY FOR THE HIGHER TERRAIN AROUND CLEAR LAKE AND FOR THE NORTHEAST SIERRA NEVADA FOOTHILLS. WINTER WEATHER ADVISORY FROM 1 AM THURSDAY MORNING TO 2 PM PST FRIDAY FOR THE MOTHERLODE REGION OF THE SIERRA NEVADA FOOTHILLS. &&
Hazardous weather outlook, Mar 1, 7:00 AM PST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST WED MAR 1 2006 CAZ013>019-063-064-066>069-021500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST WED MAR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A SERIES OF COLD LOW PRESSURE SYSTEMS ARE FORECAST TO TRACK TOWARD NORTHERN CALIFORNIA OVER THE NEXT SEVERAL DAYS. THE FIRST STORM WILL BEGIN SPREADING SNOW OVER THE MOUNTAINS OF INTERIOR NORTHERN CALIFORNIA BY THIS EVENING...WITH PERIODS OF HEAVY SNOW OVERNIGHT INTO THURSDAY MORNING. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY A BREAK IN THE PRECIPITATION IS EXPECTED DURING THE DAY ON THURSDAY. AT THIS TIME...IT APPEARS ANOTHER POTENTIALLY STRONG STORM IS POISED TO TAKE AIM ON NORTHERN CALIFORNIA THURSDAY NIGHT INTO FRIDAY. THIS SYSTEM MAY ALSO GENERATE THUNDERSTORMS IN THE VALLEY FRIDAY AFTERNOON. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO JJ
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:33 AM PST | Snow Advisory | STO | 8 hr | |
| Mar 2, 2:57 PM PST | Heavy Snow Warning | STO | 25 hr | |
| Mar 2, 2:57 PM PST | Winter Storm Warning | STO | 25 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.